Top
10
Doctor insights on: Allergic Reaction To Antibiotics Rash

Share
1

1
I had an allergic reaction to antibiotics and the rash is getting worse. I had blisters in mouth, genitals, and now they are in my nose. Benadryl (diphenhydramine)?

I had an allergic reaction to antibiotics and the rash is getting worse.  I had blisters in mouth, genitals, and now they are in my nose.  Benadryl (diphenhydramine)?

You need a doctor!: Benadryl (diphenhydramine) will not do the trick!! You need to get yourself to a doctor asap. Blisters in the area reported imply something more serious like Stevens Johnson syndrome and you really shouf NOT be treating this yourself. Go to the ER or your own doctor. Don't waste time treating this yourself ...Read more

See 1 more doctor answer
Dr. Cornelia Franz
1,059 doctors shared insights

Rash (Definition)

Most bumps and blotches on a newborn baby are harmless and clear up by themselves. By far the most common skin problem in infants is diaper rash. Diaper rash is an irritation of the skin caused by dampness, urine, or feces. Most babies who wear diapers will have some type of diaper rash. However, there are other skin disorders that can cause rashes. These are usually not serious unless ...Read more


4

4
I have a rash all over my body from an allergic reaction to an antibiotic I was taking, can I still lay in a tanning bed?

I have a rash all over my body from an allergic reaction to an antibiotic I was taking, can I still lay in a tanning bed?

Take a break!: I would not advise it at this time as your body is in the midst of a battle against the antibiotic. Your immune system is on high alert and the UV lights may cause the rash to increase. Secondly, much as our culture loves tan skin as a sign of good health it's an incredible health hazard - leads to premature skin aging, wrinkles and sometimes cancer. http://www.cdc.gov/cancer/skin/basic_info/indoor_tanning.htm ...Read more

5

5
How long after taking Azithromycin would an allergic reaction happen? Developed a rash on elbows day after I finished the antibiotics. Related?

How long after taking Azithromycin would an allergic reaction happen? Developed a rash on elbows day after I finished the antibiotics. Related?

Unrelated: Drug rashes can appear within minutes to hours, a day is kind of a long period. If the rash is spreading or bothersome, call or see your doctor ...Read more

6

6
I got a rash from allergic reaction to anitbiotic ointment has not gone away after 3 months, what to do?

I got a rash from allergic reaction to anitbiotic ointment has not gone away after 3 months, what to do?

Skin reaction: A dark discoloration from a skin allergy can last for months and may fade away with time. Your dermatologist can prescribe a bleaching cream if they feel it is safe to use ...Read more

7

7
I took benadryl (diphenhydramine) at 745 for an allergic reaction to antibiotics. When will it kick in?

I took benadryl (diphenhydramine) at 745 for an allergic reaction to antibiotics.  When will it kick in?

Dose and frequency : dependent! So you may have taken it too long ago or not enough. If you're still itching with rash you should see your PCP to make sure that it's not anything more serious that you may need something stronger. So call your doctor and be seen in person for the best care. Always good to get a professional opinion. ...Read more

8

8
What does an allergic reaction to antibiotics look like?

What does an allergic reaction to antibiotics look like?

Depends: It depends on the nature of the immune response. Allergic antibody (IgE) mediated reactions occur rapidly after ingestion and can involve hives, skin swelling, wheezing, shortness of breath, nausea/vomitting, diarrhea, dizziness, confusion, palpitations, loss of consciousness and even death. A delayed reaction can occur after days on the medicine and would have different constellation of symptom ...Read more

9

9
How long does it take to recover from a severe allergic reaction to antibiotics?

How long does it take to recover from a severe allergic reaction to antibiotics?

Depends: on the reaction, which can range from some rash to full anaphylactic shock to other complications, first step is to stop the medicine, at times it might take weeks for the rash to go away with certain antibiotics, just keep away from direct sunlight as much as you can while you have the rash, follow up with your pcp/allergist, goodluck ...Read more

10

10
How typical is an allergic reaction to the antibiotic keflux?

How typical is an allergic reaction to the antibiotic keflux?

Atypical: This medication is safe. A small percentage of people develop allergy, which can be an immediate allergic reaction to Keflex alone, or to the family of antibiotics related to Keflex. Sometimes, particularly in cases of mononucleosis, a rash that is confused with allergy develops after antibiotics are taken. It is best to discuss any symptoms with a physician well-practiced in diagnosing allergy ...Read more

Dr. John Chiu
2,479 doctors shared insights

Allergies (Definition)

Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more


Dr. John Chiu
1,001 doctors shared insights

Allergic Reaction (Definition)

Allergic reactions are sensitivities to substances, called allergens, that come into contact with the skin, nose, eyes, respiratory tract, and gastrointestinal tract. They can be inhaled into the ...Read more